Alert archive / California / Red Flag Warnings in 2009

Red Flag Warning 3, NWS Sacramento, CA

September 19, 2009

NWS Sacramento, CA issued this red flag warning at Sep 19, 2009, 2:48 PM PDT. It took effect at Sep 20, 2009, 6:00 PM PDT. It was in force for 47 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 19, 2009, 2:48 PM PDT (21:48 UTC)
In effect from
Sep 20, 2009, 6:00 PM PDT
Expired
Sep 22, 2009, 5:00 PM PDT
In force
47 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KSTO 192148
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
248 PM PDT SAT SEP 19 2009

...A POTENT OFFSHORE WIND PATTERN SETS UP LATE SUNDAY THROUGH
TUESDAY WITH HOT TEMPERATURES...LOW DAYTIME HUMIDITY AND POOR
OVERNIGHT RECOVERY VALUES OVER THE COASTAL RANGE TO INCLUDE MUCH
OF SHASTA COUNTY AS WELL AS THE WEST SLOPE OF THE NORTHERN SIERRA
DOWN THROUGH PORTIONS OF THE EL DORADO NF...

.A STRONG SURFACE HIGH PRESSURE BUILDS OVER THE PACIFIC NORTHWEST
SUNDAY AND INTO THE GREAT BASIN FOR MUCH OF NEXT WEEK. THIS STRONG
SURFACE PRESSURE GRADIENT WILL GENERATE BREEZY NORTH TO EAST WINDS
SUNDAY EVENING THROUGH TUESDAY. EXPECT SINGLE DIGIT AFTERNOON
HUMIDITY VALUES WITH POOR OVERNIGHT RECOVERY VALUES OVER THE
INTERIOR COASTAL RANGE AND WEST SLOPE OF THE SIERRA NEVADA. HOT
AND DRY CONDITIONS WILL LIKELY CONTINUE THROUGHOUT THE WEEK...BUT
WITH LESS WIND.

CAZ213-263-264-266-268-279-200600-
/O.UPG.KSTO.FW.A.0003.090921T0100Z-090923T0000Z/
/O.NEW.KSTO.FW.W.0003.090921T0100Z-090923T0000Z/
EASTERN PORTION OF SHASTA/TRINITY NF-SOUTHEAST EDGE SHASTA-
TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT-
LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-
NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS
OF SHASTA-TRINITY AND BUTTE UNITS-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-EASTERN MENDOCINO NF-
248 PM PDT SAT SEP 19 2009

...RED FLAG WARNING IN EFFECT FROM 6 PM SUNDAY TO 5 PM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG
WARNING FOR THE COASTAL RANGE AND MAJORITY OF SHASTA COUNTY AND
FOR THE WEST SLOPES OF THE NORTHERN SIERRA INCLUDING THE PLUMAS
AND PORTIONS OF THE LASSEN NF/S...WHICH IS IN EFFECT FROM 6 PM
SUNDAY TO 5 PM PDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT.

AN OFFSHORE WIND PATTERN WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS SUNDAY EVENING THROUGH TUESDAY AFTERNOON AS BREEZY
WINDS HELP LOWER AFTERNOON HUMIDITY VALUES FROM SINGLE DIGITS TO
LOW TEENS WITH POOR TO VERY POOR OVERNIGHT RECOVERY VALUES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CAZ269-200600-
/O.UPG.KSTO.FW.A.0003.090921T0700Z-090923T0000Z/
/O.NEW.KSTO.FW.W.0003.090921T0700Z-090923T0000Z/
NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE
SIERRA CREST-
248 PM PDT SAT SEP 19 2009

...RED FLAG WARNING IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO 5 PM
PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG
WARNING FOR THE WEST SLOPE OF THE NORTHERN SIERRA TO INCLUDE
PORTIONS OF THE TAHOE AND EL DORADO NF/S...WHICH IS IN EFFECT FROM
MIDNIGHT SUNDAY NIGHT TO 5 PM PDT TUESDAY. THE FIRE WEATHER WATCH
IS NO LONGER IN EFFECT.

AN OFFSHORE WIND PATTERN WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS LATE SUNDAY NIGHT THROUGH TUESDAY AFTERNOON AS BREEZY
WINDS HELP LOWER AFTERNOON HUMIDITY VALUES FROM SINGLE DIGITS TO
LOW TEENS WITH POOR TO VERY POOR OVERNIGHT RECOVERY VALUES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

JCLAPP
6 follow-up statements
000 
WWUS86 KSTO 192311
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
411 PM PDT SAT SEP 19 2009

...A POTENT OFFSHORE WIND PATTERN SETS UP LATE SUNDAY THROUGH
TUESDAY WITH HOT TEMPERATURES...LOW DAYTIME HUMIDITY AND POOR
OVERNIGHT RECOVERY VALUES OVER THE COASTAL RANGE TO INCLUDE MUCH
OF SHASTA COUNTY AS WELL AS THE WEST SLOPE OF THE NORTHERN SIERRA
DOWN THROUGH PORTIONS OF THE EL DORADO NF...

.A STRONG SURFACE HIGH PRESSURE BUILDS OVER THE PACIFIC NORTHWEST
SUNDAY AND INTO THE GREAT BASIN FOR MUCH OF NEXT WEEK. THIS
STRONG SURFACE PRESSURE GRADIENT WILL GENERATE BREEZY NORTH TO
EAST WINDS SUNDAY EVENING THROUGH TUESDAY. EXPECT SINGLE DIGIT
AFTERNOON HUMIDITY VALUES WITH POOR OVERNIGHT RECOVERY VALUES
OVER THE INTERIOR COASTAL RANGE AND WEST SLOPE OF THE SIERRA
NEVADA. HOT AND DRY CONDITIONS WILL LIKELY CONTINUE THROUGHOUT
THE WEEK...BUT WITH LESS WIND.

CAZ213-263-264-266-268-279-202300-
/O.CON.KSTO.FW.W.0003.090921T0100Z-090923T0000Z/
EASTERN PORTION OF SHASTA/TRINITY NF-SOUTHEAST EDGE SHASTA-
TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT-
LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-
NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS
OF SHASTA-TRINITY AND BUTTE UNITS-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-EASTERN MENDOCINO NF-
411 PM PDT SAT SEP 19 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 6 PM SUNDAY TO 5 PM
PDT TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 6 PM SUNDAY TO 5 PM PDT
TUESDAY. 

AN OFFSHORE WIND PATTERN WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS SUNDAY EVENING THROUGH TUESDAY AFTERNOON AS BREEZY
WINDS HELP LOWER AFTERNOON HUMIDITY VALUES FROM SINGLE DIGITS TO
LOW TEENS WITH POOR TO VERY POOR OVERNIGHT RECOVERY VALUES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CAZ269-202300-
/O.CON.KSTO.FW.W.0003.090921T0700Z-090923T0000Z/
NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE
SIERRA CREST-
411 PM PDT SAT SEP 19 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM MIDNIGHT SUNDAY NIGHT
TO 5 PM PDT TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM MIDNIGHT SUNDAY NIGHT
TO 5 PM PDT TUESDAY. 

AN OFFSHORE WIND PATTERN WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS LATE SUNDAY NIGHT THROUGH TUESDAY AFTERNOON AS BREEZY
WINDS HELP LOWER AFTERNOON HUMIDITY VALUES FROM SINGLE DIGITS TO
LOW TEENS WITH POOR TO VERY POOR OVERNIGHT RECOVERY VALUES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

JCLAPP
000 
WWUS86 KSTO 202055
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
155 PM PDT SUN SEP 20 2009

...A POTENT OFFSHORE WIND PATTERN WILL CONTINUE THROUGH TUESDAY
WITH HOT TEMPERATURES...LOW DAYTIME HUMIDITY AND POOR OVERNIGHT
RECOVERY VALUES OVER THE COASTAL RANGE TO INCLUDE MUCH OF SHASTA
COUNTY AS WELL AS THE WEST SLOPE OF THE NORTHERN SIERRA DOWN
THROUGH PORTIONS OF THE EL DORADO NF...

.A STRONG SURFACE HIGH PRESSURE BUILDS OVER THE PACIFIC NORTHWEST
SUNDAY AND INTO THE GREAT BASIN FOR MUCH OF NEXT WEEK. THIS
STRONG SURFACE PRESSURE GRADIENT WILL GENERATE BREEZY NORTH TO
EAST WINDS SUNDAY EVENING THROUGH TUESDAY. EXPECT SINGLE DIGIT
AFTERNOON HUMIDITY VALUES WITH POOR OVERNIGHT RECOVERY VALUES
OVER THE INTERIOR COASTAL RANGE AND WEST SLOPE OF THE SIERRA
NEVADA. HOT AND DRY CONDITIONS WILL LIKELY CONTINUE THROUGHOUT
THE WEEK...BUT WITH LESS WIND.

CAZ213-263-264-266-268-279-211400-
/O.CON.KSTO.FW.W.0003.090921T0100Z-090923T0000Z/
EASTERN PORTION OF SHASTA/TRINITY NF-SOUTHEAST EDGE SHASTA-
TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT-
LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-
NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS
OF SHASTA-TRINITY AND BUTTE UNITS-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-EASTERN MENDOCINO NF-
155 PM PDT SUN SEP 20 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
5 PM PDT TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT OVER THE COASTAL RANGE TO
INCLUDE MUCH OF SHASTA COUNTY AS WELL AS THE WEST SLOPE OF THE
NORTHERN SIERRA DOWN THROUGH THE PLUMAS NF FROM 6 PM THIS EVENING
TO 5 PM PDT TUESDAY.

AN OFFSHORE WIND PATTERN WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS SUNDAY EVENING THROUGH TUESDAY AFTERNOON AS BREEZY
WINDS HELP LOWER AFTERNOON HUMIDITY VALUES FROM SINGLE DIGITS TO
LOW TEENS WITH POOR TO VERY POOR OVERNIGHT RECOVERY VALUES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CAZ269-211400-
/O.CON.KSTO.FW.W.0003.090921T0700Z-090923T0000Z/
NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE
SIERRA CREST-
155 PM PDT SUN SEP 20 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
5 PM PDT TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT OVER THE WEST SLOPE OF THE
NORTHERN SIERRA TO INCLUDE PORTIONS OF THE TAHOE AND EL DORADO NF
FROM MIDNIGHT TONIGHT TO 5 PM PDT TUESDAY.

AN OFFSHORE WIND PATTERN WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS LATE SUNDAY NIGHT THROUGH TUESDAY AFTERNOON AS BREEZY
WINDS HELP LOWER AFTERNOON HUMIDITY VALUES FROM SINGLE DIGITS TO
LOW TEENS WITH POOR TO VERY POOR OVERNIGHT RECOVERY VALUES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

JCLAPP
000 
WWUS86 KSTO 211238
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
538 AM PDT MON SEP 21 2009

...A POTENT OFFSHORE WIND PATTERN WILL CONTINUE THROUGH TUESDAY WITH
HOT TEMPERATURES AND LOW HUMIDITY LEVELS OVER THE COASTAL RANGE
THROUGH MUCH OF SHASTA COUNTY AS WELL AS THE WEST SLOPE OF THE
NORTHERN SIERRA DOWN THROUGH PORTIONS OF THE EL DORADO NF...

.A STRONG SURFACE HIGH PRESSURE IS BUILDING OVER THE PACIFIC
NORTHWEST THIS WEEK. THIS STRONG SURFACE PRESSURE GRADIENT WILL
GENERATE BREEZY NORTH TO EAST WINDS THROUGH TUESDAY AFTERNOON. EXPECT
SINGLE DIGIT AFTERNOON HUMIDITY VALUES WITH POOR OVERNIGHT
RECOVERY VALUES OVER THE INTERIOR COASTAL RANGE...THE NORTHERN
SACRAMENTO VALLEY AND THE WEST SLOPE OF THE SIERRA NEVADA. HOT AND
DRY CONDITIONS WILL LIKELY CONTINUE THROUGHOUT THE WEEK...BUT WITH
LESS WIND.

CAZ215-220000-
/O.EXA.KSTO.FW.W.0003.000000T0000Z-090923T0000Z/
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-
538 AM PDT MON SEP 21 2009

...RED FLAG WARNING IN EFFECT UNTIL 5 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 5 PM PDT TUESDAY. 

AN OFFSHORE WIND PATTERN WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS THROUGH TUESDAY AFTERNOON AS BREEZY WINDS HELP LOWER
AFTERNOON HUMIDITY VALUES FROM SINGLE DIGITS TO LOW TEENS WITH
POOR TO VERY POOR OVERNIGHT RECOVERY VALUES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CAZ213-263-264-266-268-269-279-220000-
/O.CON.KSTO.FW.W.0003.000000T0000Z-090923T0000Z/
EASTERN PORTION OF SHASTA/TRINITY NF-SOUTHEAST EDGE SHASTA-
TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT-
LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-
NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS
OF SHASTA-TRINITY AND BUTTE UNITS-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-
NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE
SIERRA CREST-EASTERN MENDOCINO NF-
538 AM PDT MON SEP 21 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT TUESDAY. 

AN OFFSHORE WIND PATTERN WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS THROUGH TUESDAY AFTERNOON AS BREEZY WINDS HELP LOWER
AFTERNOON HUMIDITY VALUES FROM SINGLE DIGITS TO LOW TEENS WITH
POOR TO VERY POOR OVERNIGHT RECOVERY VALUES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
000 
WWUS86 KSTO 212231
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
331 PM PDT MON SEP 21 2009

...BREEZY NORTH TO EAST WINDS ALONG WITH ABOVE NORMAL TEMPERATURES AND
LOW HUMIDITIES WILL CONTINUE THROUGH TUESDAY OVER THE NORTHERN
SACRAMENTO VALLEY AND SURROUNDING MOUNTAINS ALONG WITH THE
NORTHERN SIERRA...

.A STRONG SURFACE HIGH PRESSURE IS BUILDING OVER THE PACIFIC
NORTHWEST THIS WEEK. THIS STRONG SURFACE PRESSURE GRADIENT WILL
GENERATE BREEZY NORTH TO EAST WINDS THROUGH TUESDAY AFTERNOON.
EXPECT SINGLE DIGIT AFTERNOON HUMIDITY VALUES WITH POOR OVERNIGHT
RECOVERY VALUES OVER THE INTERIOR COASTAL RANGE...THE NORTHERN
SACRAMENTO VALLEY AND THE WEST SLOPE OF THE SIERRA NEVADA. HOT
AND DRY CONDITIONS WILL LIKELY CONTINUE THROUGHOUT THE WEEK...BUT
WITH LESS WIND ON WEDNESDAY AND THURSDAY.

CAZ213-215-263-264-266-268-269-279-221400-
/O.CON.KSTO.FW.W.0003.000000T0000Z-090923T0000Z/
EASTERN PORTION OF SHASTA/TRINITY NF-
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-SOUTHEAST EDGE SHASTA-
TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT-
LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-
NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS
OF SHASTA-TRINITY AND BUTTE UNITS-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-
NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE
SIERRA CREST-EASTERN MENDOCINO NF-
331 PM PDT MON SEP 21 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT TUESDAY FOR
BREEZY NORTH TO EAST WINDS ALONG WITH LOW HUMIDITIES.

AN OFFSHORE WIND PATTERN WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS THROUGH TUESDAY AFTERNOON AS BREEZY WINDS BRING POOR
TO VERY POOR OVERNIGHT HUMIDITY RECOVERIES AND SINGLE DIGIT
HUMIDITIES IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
000 
WWUS86 KSTO 221235
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
535 AM PDT TUE SEP 22 2009

...BREEZY NORTHEAST WINDS ALONG WITH ABOVE NORMAL TEMPERATURES
AND LOW HUMIDITIES WILL CONTINUE TODAY OVER THE NORTHERN 
SACRAMENTO VALLEY AND SURROUNDING MOUNTAINS...NORTHERN SIERRA AND 
INTERIOR COAST RANGE FROM LAKE COUNTY NORTHWARD...

.STRONG HIGH PRESSURE IS BUILDING OVER THE PACIFIC NORTHWEST AND
NORTHERN CALIFORNIA. THIS WILL CONTINUE TO RESULT IN BREEZY NORTH
TO EAST WINDS TODAY. EXPECT SINGLE DIGIT AFTERNOON HUMIDITY VALUES
WITH POOR OVERNIGHT RECOVERY VALUES OVER THE INTERIOR OF NORTHERN
CALIFORNIA. HOT AND DRY CONDITIONS WILL LIKELY CONTINUE THROUGH
THE WEEK...BUT WITH LESS WIND ON WEDNESDAY AND THURSDAY.

CAZ213-215-263-264-266-268-269-279-230000-
/O.CON.KSTO.FW.W.0003.000000T0000Z-090923T0000Z/
EASTERN PORTION OF SHASTA/TRINITY NF-
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-SOUTHEAST EDGE SHASTA-
TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT-
LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-
NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS
OF SHASTA-TRINITY AND BUTTE UNITS-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-
NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE
SIERRA CREST-EASTERN MENDOCINO NF-
535 AM PDT TUE SEP 22 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON
FOR BREEZY NORTH TO EAST WINDS ALONG WITH LOW HUMIDITIES..

AN OFFSHORE WIND PATTERN WILL CONTINUE TO CREATE CRITICAL FIRE
WEATHER CONDITIONS TODAY AS BREEZY NORTHEAST WINDS BRING SINGLE
DIGIT MINIMUM HUMIDITIES. THE STRONGEST WINDS ARE EXPECTED THIS
MORNING ACROSS THE WEST SLOPES OF THE NORTHERN SIERRA AND ADJACENT
FOOTHILLS WHERE GUSTY NORTHEAST WINDS OF 15 TO 25 MPH CAN BE
EXPECTED. LOCAL GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE EARLY THIS
MORNING IN THE WIND-FAVORED RIDGETOP AND CANYON LOCATIONS. WINDS
WILL DECREASE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
000 
WWUS86 KSTO 222358
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
458 PM PDT TUE SEP 22 2009


CAZ213-215-263-264-266-268-269-279-230100-
/O.EXP.KSTO.FW.W.0003.000000T0000Z-090923T0000Z/
EASTERN PORTION OF SHASTA/TRINITY NF-
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-SOUTHEAST EDGE SHASTA-
TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT-
LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-
NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS
OF SHASTA-TRINITY AND BUTTE UNITS-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-
NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE
SIERRA CREST-EASTERN MENDOCINO NF-
458 PM PDT TUE SEP 22 2009

...RED FLAG WARNING WILL EXPIRE AT 5 PM PDT THIS AFTERNOON...

THE RED FLAG WARNING FOR THE SIERRA CASCADE RANGE...NORTHERN
SACRAMENTO VALLEY...EASTERN SIERRA FOOTHILLS OF THE SACRAMENTO
VALLEY...THE WESTERN PORTIONS OF SHASTA COUNTY AND THE COASTAL
RANGE FROM SHASTA COUNTY SOUTHWARD TO LAKE COUNTY WILL BE ALLOWED
TO EXPIRE AT 5 PM PDT THIS AFTERNOON.

WINDS HAVE DECREASED THIS AFTERNOON AND ARE GENERALLY BELOW 10
MPH AT NEARLY ALL LOCATIONS WITHIN THE WARNING AREA. PRESSURE
GRADIENTS ARE RELAXING AND ARE NOT EXPECTED TO INCREASE TONIGHT.
THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. 

CONDITIONS WILL REMAIN QUITE DRY WITH POOR OVERNIGHT HUMIDITY
RECOVERY EXPECTED OVER THE NEXT FEW DAYS BUT STRONG WINDS ARE NOT
EXPECTED. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Sep 19, 9:15 AM PDT, 5 hours 33 minutes earlier.

Area forecast discussion, Sep 19, 9:15 AM PDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
915 AM PDT SAT SEP 19 2009

.DISCUSSION...
SCATTERED TO BROKEN MID AND HIGH LEVEL CLOUDS OVER MOST OF OUR CWA
THIS MORNING AS A COLD FRONT APPROACHES THE NORCAL COASTLINE. PARTLY
CLOUDY SKIES PLUS COOLER AIR ALOFT WILL LIMIT HEATING THIS
AFTERNOON. DAYTIME HIGHS TODAY SHOULD MEASURE UP INTO THE LOW 90S
FOR THE VALLEY FLOOR...A GOOD 4-8 DEGREES BELOW YESTERDAYS HIGHS.

THE MARINE LAYER WAS FAIRLY SUPPRESSED EARLY THIS MORNING...AROUND
500 FEET. OVER THE PAST FEW HOURS, THAT LAYER HAS DEEPENED TO AROUND
1500 FEET. THE ONSHORE SFO-SAC GRADIENT IS AROUND 2 MB COMPARED TO
0.1 MB 24 HOURS AGO. ALTHOUGH THE DELTA BREEZE IS NOT EXPECTED TO BE
STRONG TODAY, IT WILL HAVE SOME COOLING AFFECT IN THE DELTA REGION.

HIGH PRESSURE IS STILL SET TO DOMINATE THE WEST COAST NEXT WEEK AS A
WARMING TREND BEGINS TOMORROW. NO CHANGES TO CURRENT FORECAST
PACKAGE AT THIS TIME.  JBB

.PREVIOUS DISCUSSION...SUNDAY MARKS THE BEGINNING OF A SIGNIFICANT
WARMING TREND AS THE EASTERN PACIFIC RIDGE BUILDS INTO NORTHERN
CALIFORNIA. SURFACE HIGH PRESSURE WILL WILL MOVE INLAND SUNDAY AND
DRIFT EASTWARD INTO IDAHO MONDAY NIGHT. SHOULD SEE LOCALLY GUSTY
WINDS ALONG PORTIONS OF THE COASTAL RANGE AND DOWN SIERRA CANYONS
SUNDAY INTO MONDAY AND FIRE WEATHER WATCHES REMAIN IN EFFECT FOR
SOME OF THE MORE WIND-FAVORED AREAS.

UNSEASONABLY HOT WX IS EXPECTED TO CONTINUE THROUGH MUCH OF NEXT
WEEK AS THE GFS/ECMWF BUILD A VERY STRONG RIDGE OVER THE AREA WITH
500 MBS HEIGHTS PEAKING OUT AROUND 595-596 DAM. FOR MUCH OF THE WEEK
THE HIGH CENTER IS FORECAST TO BE OVER THE PAC NW WHICH WOULD CREATE
A GOOD OFFSHORE PATTERN...AND DOWNSLOPE/NELY WINDS WHICH WILL BE
WARMING AND DRYING ADIABATICALLY. SUMMER LIKE TEMPS ARE FORECAST FOR
THIS PERIOD WITH POSSIBLE RECORD TEMPS IN THE VALLEY AS MAX TEMPS
ARE LIKELY TO EXCEED THE CENTURY MARK BY SEVERAL DEGREES. THE SPS
DEALS WITH THE UNSEASONABLY HOT WX EVEN THOUGH IT WILL OFFICIALLY BE
THE FIRST WEEK OF AUTUMN...AS THE AUTUMNAL EQUINOX WILL OCCUR ON
9/22 AT 2:19 PM PDT. 500 MBS HEIGHT STANDARD DEVIATIONS (IN DAM)
RANGE FROM 6-8 DAM OVER THE 50 YEAR CLIMATOLOGY...OR 2+ STANDARD
DEVIATIONS FROM THE 50 YEAR NORMAL.

&&

.AVIATION...
VFR CONDS OVER THE NEXT 24 HOURS. SOUTHWEST WIND GUSTS TO 25 KT OVER
HIGHER PEAKS OF THE NORTHERN SIERRA LATE THIS AFTERNOON AND INTO THE
EVENING...OTHERWISE LIGHT WINDS FOR ALL VALLEY TAF SITES GENERALLY
AT OR BELOW 12 KTS.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH SUNDAY EVENING THROUGH TUESDAY AFTERNOON FOR THE
MOUNTAINS OF SOUTHWEST SHASTA COUNTY SOUTHWARD TO LAKE COUNTY FOR
STRONG NORTHEAST WINDS AND LOW HUMIDITY.

&&
Hazardous weather outlook, Sep 19, 7:00 AM PDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK - AMENDED
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT SAT SEP 19 2009

CAZ013>019-063-064-066>069-201400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT SAT SEP 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING FROM
SUNDAY EVENING INTO TUESDAY EVENING. DRIER AND INCREASINGLY
WARMER TEMPERATURES EXPECTED NEXT WEEK. HIGH PRESSURE DEVELOPING TO
THE NORTH WILL BRING GUSTY NORTHERLY TO EASTERLY WINDS BY LATE
SUNDAY WITH LOW HUMIDITY LEVELS. CRITICAL FIRE WEATHER CONDITIONS
CONTINUING THROUGH TUESDAY ARE POSSIBLE OVER THE EASTERN SLOPE OF
THE COASTAL MOUNTAINS FROM LAKE COUNTY INTO SHASTA COUNTY AND
PORTIONS OF THE WEST SLOPES OF THE SIERRA NEVADA.

* FIRE WEATHER WATCH.........SEE WWUS86 KSTO - RFWSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

Nearby

Red Flag Warnings in California, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.